Started taking it one month ago for hairloss seems like its worse now than before ... plus it seems to have gotten so dry and brittle... anybody else have this happen... I am taking 100 mg?
Spironolactone - Spiro seems to have worsened the problem?
- 7 Mar 2015 by pjak
- 7 March 2015
It's hard to know the exact reason without seeing your scalp. Any treatment for hair loss can cause worsening hair loss in the first 6-8 weeks. This includes spironolactone, Minoxidil (Rogaine) and low level laser therapy. Old hairs get pushed put as new ones are programmed to come in.
There are other causes, and you'll want to see your dermatologist to evaluate other causes, including the possibility you have additional reasons for hair loss (low iron, thyroid problems), or scalp issues like seborrheic dermatitis making your hair dry. This is only a partial list of potential causes. A very small proportion of individuals develop hair loss from Spiro but this is much more rare than you will read.
- Spironolactone Information for Consumers
- Spironolactone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jun 2011 • 1 answer
Updated 1 Oct 2012 • 1 answer
Spironolactone - Is it normal to feel drowsy while taking spiro? I just started a 25mg dose about a?
Updated 26 Dec 2012 • 1 answer
Updated 30 Jul 2015 • 1 answer
Spironolactone (Spiro) has affected my menstrual cycle. I've always been regular and now after being
Updated 12 Apr 2018 • 1 answer